Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 14, NWS Great Falls, MT

March 14, 2012

NWS Great Falls, MT issued this high wind watch at Mar 14, 2012, 3:37 AM MDT. It took effect at Mar 15, 2012, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 14, 2012, 3:37 AM MDT (09:37 UTC)
In effect from
Mar 15, 2012, 12:00 AM MDT
Expired
Mar 14, 2012, 2:52 PM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WWUS75 KTFX 140937
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
337 AM MDT WED MAR 14 2012

MTZ009-048-142200-
/O.NEW.KTFX.HW.A.0014.120315T0600Z-120316T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
337 AM MDT WED MAR 14 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY EVENING. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS ARE EXPECTED TO BECOME
  STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT LATE TONIGHT
  AND CONTINUING THROUGH THURSDAY EVENING.

* WINDS: SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 75 MPH
  ARE POSSIBLE.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER
  OUTAGES WILL BE POSSIBLE. TRAVEL THROUGH MOUNTAIN PASSES COULD
  BECOME DIFFICULT DUE TO BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
000 
WWUS75 KTFX 142052
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
252 PM MDT WED MAR 14 2012

MTZ009-048-150400-
/O.UPG.KTFX.HW.A.0014.120315T0600Z-120316T0600Z/
/O.NEW.KTFX.HW.W.0018.120315T0600Z-120316T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
252 PM MDT WED MAR 14 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT
MDT THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MDT THURSDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WESTERLY WINDS ARE EXPECTED TO
  REDEVELOP LATER TONIGHT OVER THE ROCKY MOUNTAIN FRONT AND THEN
  CONTINUE THROUGH THURSDAY EVENING.

* WINDS: SUSTAINED WEST WINDS OF 35 TO 50 MPH...WITH GUSTS UP TO
  70 MPH ARE EXPECTED.

* OTHER IMPACTS: POOR VISIBILITIES IN BLOWING DUST AND POWER
  OUTAGES WILL BE POSSIBLE. TRAVEL THROUGH MOUNTAIN PASSES COULD
  BECOME DIFFICULT DUE TO AREAS OF BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Mar 13, 10:55 PM MDT, 4 hours 42 minutes earlier.

Area forecast discussion, Mar 13, 10:55 PM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1055 PM MDT TUE MAR 13 2012

UPDATED AVIATION SECTION

.UPDATE...

TONIGHT...A LOW PRESSURE TROF AND ASSOCIATED COLD FRONT HAVE BROUGHT
A COOLER AIRMASS INTO THE REGION. BRISK WINDS WILL CONTINUE INTO THE
EVENING BUT RELAX AFTER MIDNIGHT. WINDS HAVE DIMINISHED ACROSS THE
REGION AND THUS WILL CANCEL THE HIGH WIND WARNING WITH THIS UPDATE
EXCEPT FOR PORTIONS OF SOUTHWEST MONTANA. RELATIVE HUMIDITIES HAVE
RISEN AND WILL ALSO CANCEL THE RED FLAG WARNING EXCEPT FOR BLAINE
COUNTY. DROPPED SOME TEMPS ACROSS THE ZONES AND ALSO FRESHENED
POPS AND WEATHER. ZELZER

&&

.AVIATION...
UPDATED 0455Z.
THE SURFACE COLD FRONT HAS PASSED OVER THE AREA AND WINDS CONTINUE
TO DIMINISH. EXPECT LIGHT SNOW...REDUCED VISIBILITIES...AND LOW
CEILINGS OVER SW MONTANA INTO THE HIGHER TERRAIN OF FERGUS COUNTY.
KBZN WILL CONTINUE WITH IFR CONDITIONS THROUGH 10Z WHILE MOST OTHER
TERMINALS HAVE ALREADY IMPROVED TO VFR CONDITIONS.
MERCER

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THIS
EVENING. WINDS WILL DIMINISH DURING THE NIGHT AND RELATIVE
HUMIDITIES WILL CONTINUE TO RISE.

&&

.PREV DISCUSSION...
/ISSUED 551 PM MDT TUE MAR 13 2012/

TONIGHT THROUGH THURSDAY...SURFACE COLD FRONT...STRETCHING FROM NEAR
CUT BANK SW THROUGH THE BITTERROOT VALLEY AS OF EARLY THIS
AFTERNOON WILL PROGRESS RAPIDLY EASTWARD ACROSS THE PLAINS
THROUGH THE REMAINDER OF THIS AFTERNOON WITH SLOWER PROGRESSION
THROUGH SW MT THIS EVENING. STRONG S-SW WINDS WILL CONTINUE TO BE
THE MAIN IMPACT FOR MUCH OF THE FORECAST AREA THROUGH THIS
EVENING...SHIFTING TO THE WEST WITH THE FRONTAL PASSAGE. BULK OF
THE PRECIPITATION WITH THE FRONT WILL BE LEFT ALONG AND WEST OF
THE DIVIDE WITH A FEW SPRINKLES OR LIGHT SHOWERS POSSIBLE WITH THE
PASSAGE OF THE FRONT ON THE PLAINS THROUGH EARLY THIS EVENING.
BETTER CHANCES FOR A BRIEF PERIOD OF PRECIP EXISTS FROM ABOUT
HELENA SOUTH THOUGH CENTRAL AND SW MT THIS EVENING AS THE FRONT
SLOWS AND A WEAK WAVE NOW DEVELOPING IN SW OREGON MOVES NE ALONG
THE BOUNDARY. WINDS SHOULD SUBSIDE THIS EVENING SEVERAL HRS AFTER
THE FRONTAL PASSAGE. WSW FLOW ALOFT FOLLOWS IN THE WAKE OF TODAYS
UPPER LEVEL TROUGH ON WEDNESDAY WITH UPPER LEVEL RIDGING AND
ASSOCIATED WARMING DEVELOPING THURSDAY. HOENISCH

THURSDAY NIGHT THROUGH TUESDAY...MODEL SOLUTIONS REMAIN IN CLOSE
AGREEMENT THROUGH THE MEDIUM RANGE PERIOD AS THE AREA REMAINS UNDER
SOUTHWEST FLOW AHEAD OF THE NEXT SHORTWAVE TROUGH SET TO IMPACT THE
AREA LATE FRIDAY. MODELS BEGIN TO BREAK UP OVER THE LOCATION OF AND
INTENSITY OF ENERGY ALOFT ASSOCIATED WITH THE TROUGH. ECMWF HAS A
SIGNIFICANTLY LIGHTER IMPACT AS THE BULK OF THE ENERGY REMAINS IN
CANADA AND QUICKLY MOVES THROUGH THE AREA. THE GFS AND NAM HAVE A
MORE WIDESPREAD ENERGY PATTERN THAT COULD BRING COOLER TEMPERATURES
AND SIGNIFICANTLY MORE PRECIPITATION TO THE MOUNTAINS AND SOUTHWEST
MONTANA. AN INDUCED SHORTWAVE RIDGE BUILDS AS THE FIRST SYSTEM
LEAVES AND AHEAD OF THE NEXT LARGE SCALE TROUGH DIGS INTO THE THE
PACIFIC COAST STATES. AS SOME OF THE MOISTURE AND ENERGY TRAVELS UP
TOWARDS MONTANA A SLIGHT DECREASE IN TEMPERATURES SHOULD ALSO OCCUR.
THE BULK OF THE ENERGY WILL REMAIN SOUTH OF THE AREA AS LOW BECOMES
CUT OFF AND REMAINS OVER THE FOUR CORNERS AREA THROUGH THE REMAINDER
OF THE LONG TERM. DURING THIS EXTENDED TIME FRAME... BOTH MODELS
PREDICT SPLIT FLOW THAT COULD LEAD TO RELATIVELY MILD AND SLIGHTLY
UNSTABLE WEATHER AT THE BEGINNING OF THE NEXT WORK WEEK. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  23  53  37  66 /  20  10   0   0
CTB  21  48  32  60 /  10  10   0   0
HLN  27  52  35  64 /  40  20   0   0
BZN  30  56  32  63 /  50  30  10  10
WEY  27  41  28  44 /  80  90  60  50
DLN  30  51  33  57 /  30  20  10   0
HVR  24  56  32  69 /  10   0  10  10
LWT  25  48  35  61 /  20  20   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM MDT WEDNESDAY BEAVERHEAD...
GALLATIN...MADISON.

RED FLAG WARNING UNTIL 6 AM MDT WEDNESDAY FOR ELEVATIONS BELOW
5000 FEET FOR BLAINE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Mar 13, 5:10 AM MDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
510 AM MDT TUE MAR 13 2012

MTZ009-048-141115-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
510 AM MDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT.

A RED FLAG WARNING FOR THE ROCKY MOUNTAIN FRONT OUTSIDE OF GLACIER
NATIONAL PARK AND THE BOB MARSHAL WILDERNESS WILL GO INTO EFFECT FROM
9 AM THIS MORNING THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ015-141115-
MADISON-
510 AM MDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 6000 FEET
UNTIL MIDNIGHT TONIGHT.

A HIGH WIND WARNING FOR ALL ELEVATIONS WILL GO INTO EFFECT FROM 9 AM
THIS MORNING THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010>014-044>047-049>051-054-141115-
EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
510 AM MDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING WILL GO INTO EFFECT FROM 9 AM THIS MORNING
THROUGH MIDNIGHT TONIGHT.

A RED FLAG WARNING FOR ELEVATIONS BELOW 5000 FEET WILL GO INTO
EFFECT FROM 9 AM THIS MORNING THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ052-053-055-141115-
JEFFERSON-BROADWATER-GALLATIN-
510 AM MDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING WILL GO INTO EFFECT FROM 9 AM THIS MORNING
THROUGH MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-141115-
BEAVERHEAD-
510 AM MDT TUE MAR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:52 PM MDTHigh Wind WarningTFX47 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.